MAUDE Adverse Event Report: Bard Access Systems, Inc. PowerPort ClearVUE; PORT CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

Bard Access Systems, Inc. PowerPort ClearVUE; PORT CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 5676301
Medical Device Problem Code Difficult to Flush (1251)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
Patient with new diagnosis of all "[acute lymphocytic leukemia]" requiring port placement.Patient placed on add on list thursday for procedure.Around 1430 after patient was npo "[nothing per os]" since 0000, surgery made team aware that there was no room for patient's procedure that day.Patient then placed on the schedule for friday at 11.When patient arrived in pacu "[post anesthesia recovery unit]", heme/onc "[hematology-oncology]" nurses requested to go to pacu to assist with labs as port was difficult to flush/ no blood return.Per pacu rn, port was accessed x2 in surgery d/t "[due to]" difficulty and was not heparin locked correctly.2 rn went to pacu and re-accessed port for a third time.Blood return only noted when patient was arching/upset and was still difficult to flush.Port was hep locked at this time and team made aware of difficulty.Patient arrived back to floor several hours later, and this rn received message from surgery team to hep lock/alteplase port and if that doesn't work, they would order xray.This rn attempted for blood return, and port was difficult to flush.This rn requesting xray prior to alteplase to check for placement.Xray showing port was kinked and surgery team made family aware he would be an add on again that night to go back for a revision.This delayed his chemo start date.Physician team has been reporting that these are tending to kink.Looking for alternative products.Manufacturer response for 6fr low profile port, (brand not provided) (per site reporter).

Brand Name
PowerPort ClearVUE
Common Device Name
PORT CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
Bard Access Systems, Inc.
605 north 5600 west
salt lake city UT 84116
MDR Report Key50944847
Report Number50944847
Device Sequence Number21207076
Product Code LJT
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/09/2026
Report Date (Section F) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5676301
Device Catalogue Number5676301
Device Lot Numberunknown
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/30/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/30/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA09/09/2026